Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 41, NWS Jackson, KY

February 6, 2008Floyd County, Letcher County, Pike County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Feb 6, 2008, 7:38 AM EST for Floyd County, Letcher County, Pike County, Kentucky. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 6, 2008, 7:38 AM EST (12:38 UTC)
Expired
Feb 6, 2008, 8:19 AM EST
In force
41 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

Counties Floyd County, KY, Letcher County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 74 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.6 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KJKL 061238
SVRJKL
KYC071-133-195-061330-
/O.NEW.KJKL.SV.W.0041.080206T1238Z-080206T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
738 AM EST WED FEB 6 2008

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FLOYD COUNTY IN SOUTHEAST KENTUCKY
  NORTHEASTERN LETCHER COUNTY IN SOUTHEAST KENTUCKY
  PIKE COUNTY IN SOUTHEAST KENTUCKY

* UNTIL 830 AM EST

* AT 735 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 11 MILES EAST OF PRESTONSBURG TO 8 MILES SOUTHWEST OF         
  PIKEVILLE TO 8 MILES NORTHEAST OF WHITESBURG...AND MOVING EAST AT  
  60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CONDER...HEISEY...RURAL AND HATFIELD STATION BY 745 AM EST...
  TURKEY CREEK...PHYLLIS...MCANDREWS AND KIMPER BY 750 AM EST...
  TOONERVILLE AND MOUTHCARD BY 755 AM EST...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3713 8286 3727 8276 3729 8271 3731 8273
      3739 8268 3771 8262 3767 8245 3769 8239
      3774 8238 3775 8233 3768 8230 3764 8218
      3756 8212 3754 8196 3725 8235 3717 8261
      3712 8268
TIME...MOT...LOC 1238Z 271DEG 52KT 3767 8251 3738 8255
          3720 8268

$$

GREIF
3 follow-up statements
000 
WWUS53 KJKL 061253
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
752 AM EST WED FEB 6 2008

KYC071-133-061302-
/O.CAN.KJKL.SV.W.0041.000000T0000Z-080206T1330Z/
FLOYD KY-LETCHER KY-
752 AM EST WED FEB 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LETCHER AND
SOUTHEASTERN FLOYD COUNTIES IS CANCELLED...

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3724 8263 3741 8244 3768 8240 3774 8237
      3775 8233 3768 8230 3764 8218 3756 8212
      3754 8196 3725 8235 3722 8246 3722 8260
TIME...MOT...LOC 1252Z 271DEG 52KT 3768 8229 3741 8233
          3724 8253

$$

KYC195-061330-
/O.CON.KJKL.SV.W.0041.000000T0000Z-080206T1330Z/
PIKE KY-
752 AM EST WED FEB 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EST
FOR EASTERN PIKE COUNTY...

AT 749 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RURAL TO FISHTRAP LAKE TO DORTON...OR ALONG A LINE
EXTENDING FROM WILLIAMSON TO 9 MILES SOUTHEAST OF PIKEVILLE TO 16
MILES NORTHEAST OF WHITESBURG...MOVING EAST AT 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TOONERVILLE...MOUTHCARD...JAMBOREE AND COLEMAN BY 800 AM EST...    
  WOODMAN...PAW PAW...MAJESTIC AND ARGO BY 805 AM EST...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3724 8263 3741 8244 3768 8240 3774 8237
      3775 8233 3768 8230 3764 8218 3756 8212
      3754 8196 3725 8235 3722 8246 3722 8260
TIME...MOT...LOC 1252Z 271DEG 52KT 3768 8229 3741 8233
          3724 8253

$$

GREIF
000 
WWUS53 KJKL 061311
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
811 AM EST WED FEB 6 2008

KYC195-061330-
/O.CON.KJKL.SV.W.0041.000000T0000Z-080206T1330Z/
PIKE KY-
811 AM EST WED FEB 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EST
FOR EASTERN PIKE COUNTY...

AT 808 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM BUSKIRK TO ELKHORN CITY...MOVING EAST AT 60 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3764 8218 3756 8212 3754 8207 3755 8197
      3752 8199 3751 8198 3749 8201 3749 8202
      3731 8227 3725 8235 3725 8241
TIME...MOT...LOC 1311Z 271DEG 52KT 3758 8209 3733 8224
          3726 8229

$$

GREIF
000 
WWUS53 KJKL 061319
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
819 AM EST WED FEB 6 2008

KYC195-061329-
/O.CAN.KJKL.SV.W.0041.000000T0000Z-080206T1330Z/
PIKE KY-
819 AM EST WED FEB 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PIKE COUNTY IS
CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER 
POSE A THREAT.

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3764 8218 3756 8212 3754 8207 3755 8197
      3752 8199 3751 8198 3749 8201 3749 8202
      3731 8227 3725 8235 3725 8241
TIME...MOT...LOC 1319Z 271DEG 52KT 3758 8194 3733 8209
          3726 8215

$$

GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 6:42 AM EST, 56 minutes earlier.

Area forecast discussion, Feb 6, 6:42 AM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
642 AM EST WED FEB 6 2008

.SHORT TERM.../TONIGHT THROUGH FRIDAY/

CONVECTIVE PRECIP IS ONGOING OVER THE NORTHERN AND WESTERN PORTIONS
OF THE FORECAST AREA. SEVERE WEATHER HAS SETTLED DOWN FOR THE TIME
BEING...BUT WITH FAVORABLE WIND FIELDS ALOFT...WILL CONTINUE TO
MENTION SEVERE STORMS WITH DAMAGING WINDS AS A POSSIBILITY TODAY.
BIGGER CONCERN MAY BE SHIFTING TO FLOODING...AND HAVE ISSUED A FLASH
FLOOD WATCH FOR THE ENTIRE FORECAST AREA THROUGH EARLY AFTERNOON. THE
NORTHWEST PORTION OF THE FORECAST AREA HAS SEEN THE HEAVIEST PRECIP
OVERNIGHT...WITH AREAS NORTH OF THE MOUNTAIN PARKWAY AND NEAR THE TN
BORDER ALSO HAVING RECEIVED SIGNIFICANT RAIN SUNDAY NIGHT AND
MONDAY. THE BIGGEST THREAT IS IN THESE AREA WHERE THE GROUND IS
WETTEST.

HAVE LOOKED TO THE WRF FOR THE DETAILS OF THE FORECAST FOR THE FIRST
COUPLE OF PERIODS...TRANSITIONING TO THE GFS FOR THE LATER PERIODS.
THE 00Z RUN OF THE WRF DID APPEAR TO BE A BIT TOO SLOW WITH THE COLD
FRONT AT THE 06Z VERIFICATION...SO HAVE SPED IT UP BY A COUPLE OF
HOURS FOR THE FORECAST TODAY. THREAT OF SHOWERS AND STORMS WILL
CONTINUE UNTIL COLD FROPA THIS AFTERNOON.

COLDER AIR MOVES IN BEHIND THE FRONT LATE TODAY AND TONIGHT...WITH A
BIT OF THE MOISTURE FROM THE COMMA HEAD TO OUR NORTH GRAZING OUR AREA
TONIGHT. SOUNDINGS SHOW THE MOISTURE EXTENDING UP AS HIGH IN THE
ATMOSPHERE AS -10C...SUPPORTING SOME LIGHT SNOW OR SNOW SHOWERS...AND
HAVE USED 20-30 PERCENT POPS.

THE STORM SYSTEM LIFTS OUT TO THE NORTHEAST ON THURSDAY WITH SKIES
BECOMING PARTLY CLOUDY. A SHORTWAVE WILL MOVE THROUGH ON THURSDAY
NIGHT BRINGING INCREASING CLOUDS AND ANOTHER LOW POP FOR SNOW
SHOWERS. AS IT DEPARTS ON FRIDAY...PARTLY CLOUDY CONDITIONS WILL
RETURN.

.LONG TERM.../FRIDAY NIGHT THROUGH WEDNESDAY/

A BROAD TROUGH IS EXPECTED TO BE IN PLACE OVER MOST OF THE CONUS
EARLY IN THE PERIOD. AT THAT TIME...AN EMBEDDED SW/V SHOULD BE
MOVING INTO THE OH VALLEY AND WESTERN GREAT LAKES. A SERIES OF SW/VS
ARE EXPECTED TO AFFECT THE AREA OVER THE WEEKEND...THE FIRST ON FRI
NIGHT AND EARLY SAT...WITH A MORE POTENT SW/V DROPPING DOWN THROUGH
THE GREAT LAKES AND OH VALLEY LATER ON SAT AND INTO SAT NIGHT. THIS
WILL SHARPEN UP AN EASTERN US THROUGH AND SEND MUCH COLDER AIR INTO
THE REGION BRIEFLY OVER THE WEEKEND INTO VERY EARLY NEXT WEEK. THE
UPPER FLOW WILL BECOME MORE ZONAL ON MON...WITH A SW/V ROTATING
THROUGH THE FOUR CORNERS AND CLOSING OFF OVER TX LATE IN THE PERIOD.
MEANWHILE...A NORTHERN STREAM TROUGH SHOULD BE MOVING INTO THE UPPER
MS VALLEY.

AT THE SFC...A COLD FRONT WILL MOVE ACROSS THE AREA ON FRI NIGHT
INTO EARLY SAT...WITH A MORE POWERFUL ARCTIC COLD SAT AFTERNOON INTO
SAT EVENING. HIGH PRESSURE WILL BUILD INTO THE AREA TO END THE
WEEKEND AND TO START THE NEW WEEK. A NORTHERN STREAM BOUNDARY SHOULD
REACH DOWN INTO THE MID ATLANTIC STATES AND THE OH VALLEY ON TUE
ASSOCIATED WITH THE LATE IN THE PERIOD NORTHERN STREAM THROUGH. SFC
DEVELOPMENT IS POSSIBLE FURTHER SOUTH ON THE BOUNDARY OVER THE LOWER
MS VALLEY AS THE SW/V MOVES INTO THE SOUTHERN PLAINS. LIMITED
MOISTURE SHOULD RETURN NORTH...SOUTH OF THE BOUNDARY LATE IN THE
PERIOD. WENT WITH SLIGHT CHANCE TO CHANCE POPS DURING SEVERAL
PERIODS. THE FIRST WITH THE SW/V ON THU NIGHT INTO EARLY FRI...THE
SECOND ON FRI NIGHT INTO SAT...WITH THE LEAD COLD FRONT AND
CONTINUING INTO SAT NIGHT WITH THE ARCTIC BOUNDARY. BELOW NORMAL
TEMPS ARE EXPECTED ON SAT NIGHT THROUGH MON. TEMPS MAY STRUGGLE TO
REACH 30 DEGREES IN MANY AREAS ON SUN AS 850 MB TEMPS BRIEFLY FALL
AT LEAST INTO THE TEENS BELOW 0C.

AS FOR PRECIP TYPE...TEMPS SHOULD BE COLD ENOUGH LATE THU NIGHT AND
INTO EARLY FRI AM AND LATE FRI NIGHT INTO EARLY SAT AM FOR SNOW TO
MIX WITH RAIN. AS COLDER AIR FILTERS IN BEHIND THE ARCTIC
BOUNDARY...THE PRECIP TYPE SHOULD BECOME ALL SNOW. LATE IN THE
PERIOD...PRECIP TYPE APPEARS TO BE PRIMARILY RAIN AS TEMPS MODERATE.

&&

.AVIATION.../12Z TO 12Z/...UPDATED

A FAIRLY WIDE BAND OF PRECIPITATION...WITH SHOWERS AND STRONGER
EMBEDDED THUNDERSTORMS IS MAKING ITS WAY ACROSS EASTERN KENTUCKY
THIS MORNING. GUSTY WINDS EXIST AROUND THE STRONGER STORMS WITH SME
REPORTING A GUST TO 41KTS. LARGE RANGE OF CONDITIONS ALSO EXIST
WITHIN THIS BAND...WITH OBS SHOWING MAINLY MVFR CONDITIONS.
CONSEQUENTLY WILL GO WITH A PREDOMINANT MVFR CIGS ACROSS THE AREA.
WINDS WILL INCREASE AND BECOME QUITE GUSTY WITH APPROACH OF A STRONG
COLD FRONT AS STRONG WINDS ALOFT MIX DOWN TO THE SURFACE. WINDS
GRADUALLY DIE DOWN DURING THE OVERNIGHT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 3 PM EST THIS AFTERNOON FOR KYZ044-
050>052-058>060-068-069-079-080-083>088-104-106>120.

WIND ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...HAL
LONG TERM....JP
AVIATION...RAY
Hazardous weather outlook, Feb 6, 6:22 AM EST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
622 AM EST WED FEB 6 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-071200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
622 AM EST WED FEB 6 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BRING LOCALLY HEAVY RAINFALL
TODAY...WHICH MAY LEAD TO FLASH FLOODING. SOME OF THE STORMS MAY ALSO
CONTAIN VERY STRONG WINDS. IN ADDITION...STRONG WIND GUSTS TO 45 MPH
ARE ALSO EXPECTED OUTSIDE OF THUNDERSTORMS...ESPECIALLY THIS
AFTERNOON. SNOW SHOWERS WILL BE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MANY LOCATIONS MAY HAVE SNOW SHOWERS AT TIMES ON THURSDAY NIGHT AND
FRIDAY...SATURDAY THROUGH SUNDAY...AND MONDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT TO THE NATIONAL WEATHER SERVICE IF
FLOODING OR DAMAGING WINDS ARE OBSERVED TODAY.

HAL

In the hours before

Special weather statement, Feb 6, 6:21 AM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
621 AM EST WED FEB 6 2008

KYZ085>088-112>118-061215-
WHITLEY-BREATHITT-OWSLEY-KNOTT-PERRY-CLAY-LESLIE-LETCHER-KNOX-HARLAN-
BELL-
621 AM EST WED FEB 6 2008

...A LINE OF STRONG THUNDERSTORMS TO AFFECT FAR SOUTHEAST KENTUCKY
THROUGH 715 AM EST WEDNESDAY MORNING...

AT 621 AM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ALGER TO KNOXFORK TO NEAR ZION HILL...MOVING EAST AT
40 MPH.

THE STORMS WILL BE NEAR SEBASTIAN AROUND 630 AM EST...MORRIS FORK
AROUND 635 AM EST...CROCKETTSVILLE AROUND 640 AM EST...BEECH AROUND
645 AM EST AND BARWICK AROUND 650 AM EST.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH AND OCCASIONAL LIGHTNING
IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GREIF
Local storm report, Feb 6, 6:48 AM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
648 AM EST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 AM     TSTM WND DMG     FRENCHBURG              37.95N 83.62W
02/06/2008                   MENIFEE            KY   DEPT OF HIGHWAYS

            A BARN WAS COMPLETELY DESTROYED AND THROWN INTO A HOUSE
            NEAR ROUTE 1240 AND BETTY GAP.

&&

SCHOETTMER
Special weather statement, Feb 6, 7:10 AM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
710 AM EST WED FEB 6 2008

KYZ107-109-110-113-119-120-061300-
JOHNSON-MARTIN-MAGOFFIN-FLOYD-PIKE-KNOTT-
710 AM EST WED FEB 6 2008

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT FAR EASTERN KENTUCKY
THROUGH 800 AM EST WEDNESDAY MORNING...

AT 710 AM EST...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM BARNROCK TO TIPTOP TO BUCK...MOVING NORTHEAST AT
60 MPH.

THE STORMS WILL BE NEAR YELLOW MOUNTAIN AROUND 715 AM EST...
WILLIAMSPORT AROUND 720 AM EST...WHITEHOUSE AROUND 725 AM EST...WELLS
AROUND 730 AM EST AND PRINCE AROUND 735 AM EST.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH AND
OCCASIONAL LIGHTNING IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GREIF
Special weather statement, Feb 6, 7:13 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
713 AM EST WED FEB 6 2008

KYZ085>088-117-118-061300-
WHITLEY-LESLIE-LETCHER-KNOX-HARLAN-BELL-
713 AM EST WED FEB 6 2008

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT FAR SOUTHEAST KENTUCKY
THROUGH  800 AM EST WEDNESDAY MORNING...

AT 713 AM EST...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM WARBRANCH TO WARREN TO LOT...MOVING EAST AT 60
MPH.

THE STORMS WILL BE NEAR LEWIS CREEK AROUND 720 AM EST...JONESBURG
AROUND 725 AM EST...HIGHSPLINT AROUND 730 AM EST...HOLMES MILL AROUND
735 AM EST AND BLACK MOUNTAIN AROUND 740 AM EST.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH AND
OCCASIONAL LIGHTNING IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GREIF
Local storm report, Feb 6, 7:20 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
720 AM EST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     NON-TSTM WND DMG HYDEN                   37.16N 83.37W
02/06/2008                   LESLIE             KY   LAW ENFORCEMENT

            TREES WERE REPORTED DOWN ACROSS US 421 NEAR THE LESLIE
            AND HARLAN COUNTY LINE. ALSO...TREES WERE REPORTED DOWN
            ON HIGHWAY 80 NEAR THE LESLIE AND PERRY COUNTY LINE.

&&

SCHOETTMER
Local storm report, Feb 6, 7:25 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
725 AM EST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     TSTM WND DMG     1 N DENNISTON           37.93N 83.54W
02/06/2008                   MENIFEE            KY   DEPT OF HIGHWAYS

            A BARN WAS COMPLETELY DESTROYED AND THROWN INTO A HOUSE
            NEAR ROUTE 1240 AND BETTY GAP.

&&

SCHOETTMER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 12:21 AM ESTTornado WarningJKLPulaski39 min
Feb 6, 12:21 AM ESTTornado WarningJKLPulaski39 min
Feb 6, 12:49 AM ESTTornado WarningJKLJackson, Rockcastle23 min
Feb 6, 1:22 AM ESTSevere Thunderstorm WarningJKLBath, Estill, Fleming, Jackson, Laurel, Lee and 7 more53 min
Feb 6, 1:30 AM ESTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Wayne, Whitley60 min
Feb 6, 1:41 AM ESTTornado WarningJKLFleming49 min
Feb 6, 1:45 AM ESTTornado WarningJKLMenifee, Montgomery, Powell45 min
Feb 6, 1:55 AM ESTTornado WarningJKLJackson, Rockcastle50 min
Feb 6, 2:12 AM ESTTornado WarningJKLBath, Fleming, Rowan33 min
Feb 6, 2:16 AM ESTSevere Thunderstorm WarningJKLBath, Breathitt, Elliott, Estill, Fleming, Floyd and 12 more59 min
Feb 6, 2:23 AM ESTTornado WarningJKLElliott, Menifee, Morgan40 min
Feb 6, 2:32 AM ESTTornado WarningJKLElliott13 min
Feb 6, 2:55 AM ESTTornado WarningJKLJohnson20 min
Feb 6, 3:10 AM ESTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Martin and 2 more49 min
Feb 6, 3:49 AM ESTFlash Flood WarningJKLJackson, Pulaski, Rockcastle3 hr
Feb 6, 3:55 AM ESTTornado WarningJKLPulaski, Rockcastle31 min
Feb 6, 4:02 AM ESTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more12 hr
Feb 6, 4:59 AM ESTFlash Flood WarningJKLEstill, Jackson, Lee, Powell3 hr
Feb 6, 5:42 AM ESTSevere Thunderstorm WarningJKLElliott, Morgan33 min
Feb 6, 6:35 AM ESTSevere Thunderstorm WarningJKLClay, Leslie, Perry25 min
Feb 6, 6:52 AM ESTFlash Flood WarningJKLJackson, Pulaski, Rockcastle3 hr
Feb 6, 7:01 AM ESTSevere Thunderstorm WarningJKLFloyd, Knott, Leslie, Letcher, Perry44 min
Feb 6, 7:33 AM ESTSevere Thunderstorm WarningJKLBell, Harlan42 min
Feb 6, 2:25 PM ESTSevere Thunderstorm WarningJKLFleming35 min
Feb 6, 2:38 PM ESTSevere Thunderstorm WarningJKLBath, Fleming22 min
Feb 6, 3:04 PM ESTSevere Thunderstorm WarningJKLFloyd, Johnson26 min
Feb 6, 3:28 PM ESTSevere Thunderstorm WarningJKLJohnson, Martin32 min
Feb 6, 4:08 PM ESTSevere Thunderstorm WarningJKLFloyd, Knott, Martin, Perry, Pike37 min
Feb 6, 4:41 PM ESTRiver Flood AdvisoryJKLEstill12 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.